Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 65, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 20, 2011, 10:33 AM CDT for Davison County, South Dakota. It took effect at Apr 20, 2011, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 10:33 AM CDT (15:33 UTC)
- In effect from
- Apr 20, 2011, 7:00 PM CDT
- Expired
- Apr 21, 2011, 8:16 AM CDT
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Davison County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
510
WGUS43 KFSD 201533
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 AM CDT WED APR 20 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
FIRESTEEL CREEK NEAR MOUNT VERNON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC035-211933-
/O.NEW.KFSD.FL.W.0065.110421T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0000Z.110421T0600Z.110421T1800Z.NO/
1033 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT 10AM WEDNESDAY THE STAGE WAS 7.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM WEDNESDAY AND CREST NEAR
8.1 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW FLOOD
STAGE BY THURSDAY APRIL 21.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
FIRESTEEL CREEK
MTVS2 8.0 7.88 WED 10 AM 8.1 THU 1 AM
MG2 follow-up statements
941
WGUS83 KFSD 210131
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT WED APR 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
FIRESTEEL CREEK NEAR MOUNT VERNON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-221331-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.7 FEET BY FRIDAY APRIL 29
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS
FLOODING.
$$
SDC111-221330-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.0 FEET BY SUNDAY MAY 01
THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...COUNTY ROAD 21 IN NORTHERN DAVISON
COUNTY WILL BE FLOODED.
$$
SDC035-061-221330-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 23.1 FEET BY TUESDAY MAY 03
THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE
COLONY.
$$
SDC067-135-221330-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY FRIDAY APRIL 22
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...FLOODING BEGINS TO AFFECT SOME FARM
BUILDINGS.
$$
SDC135-221330-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY FRIDAY APRIL 22
THEN BEGIN FALLING.
$$
SDC125-221330-
/O.CON.KFSD.FL.W.0061.000000T0000Z-110426T1800Z/
/DVSS2.2.ER.110416T1158Z.110421T1800Z.110425T1800Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL TUESDAY AFTERNOON.
* AT 07PM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.0 FEET BY THURSDAY APRIL
21. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY APRIL 25.
* AT STAGES NEAR 13.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC027-221330-
/O.CON.KFSD.FL.W.0062.000000T0000Z-000000T0000Z/
/WKAS2.3.ER.110418T0213Z.110421T0600Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE CRESTING AT 17.3 FEET THROUGH
1 AM THURSDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 17.5 FEET...THE BRIDGE ON 304TH STREET WEST OF
DALESBURG IS OVERTOPPED.
$$
SDC011-221330-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN
466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN
465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH
STREETS.
$$
SDC011-101-221330-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR A STAGE OF 11.4 FEET THROUGH
7 AM FRIDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC099-101-221330-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.6 FEET BY THURSDAY APRIL 21
THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-221330-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE CRESTING NEAR 12.9 FEET THROUGH
1 AM THURSDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC119-SDC083-099-221330-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 1 AM
THURSDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD
BEGIN TO FLOOD.
$$
IAC167-SDC083-127-221330-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.9 FEET BY FRIDAY APRIL 22
THEN BEGIN FALLING.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-221330-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.1 FEET BY SATURDAY APRIL 23
THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
SDC035-221330-
/O.CON.KFSD.FL.W.0065.000000T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0046Z.110421T0600Z.110421T1800Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL FRIDAY AFTERNOON.
* AT 07PM WEDNESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM WEDNESDAY AND CREST NEAR
8.1 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW FLOOD
STAGE BY THURSDAY APRIL 21.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
IAC041-221330-
/O.CON.KFSD.FL.W.0063.000000T0000Z-110425T0000Z/
/SPWI4.1.ER.110419T2025Z.110422T0000Z.110424T0000Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT 11AM WEDNESDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM WEDNESDAY AND CREST
NEAR 11.0 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW
FLOOD STAGE BY SATURDAY APRIL 23.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-221330-
/O.EXT.KFSD.FL.W.0064.110421T1200Z-110425T1200Z/
/LNNI4.1.ER.110421T1200Z.110422T1800Z.110424T1200Z.NO/
831 PM CDT WED APR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM THURSDAY MORNING TO MONDAY MORNING.
* AT 08PM WEDNESDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM THURSDAY AND CREST NEAR
18.2 FEET BY SATURDAY APRIL 23. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SUNDAY APRIL 24.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 17.02 WED 7 PM 18.7 FRI 1 PM
FORS2 12.0 16.49 WED 7 PM 17.0 MON 7 AM
JRMS2 17.0 22.63 WED 8 PM 23.1 TUE 7 PM
SCOS2 13.0 18.14 WED 7 PM 18.4 THU 1 PM
YNNS2 12.0 19.65 WED 8 PM 20.2 FRI 1 PM
VERMILLION RIVER
DVSS2 11.0 12.40 WED 7 PM 13.0 THU 1 PM
WKAS2 14.0 17.28 WED 7 AM 17.3 THU 1 AM
BIG SIOUX RIVER
BRCS2 8.0 10.29 WED 8 PM 10.4 MON APR 11
BRKS2 9.0 11.42 WED 8 PM 11.7 MON APR 11
DERS2 12.0 13.36 WED 7 PM 14.0 TUE APR 12
SFLS2 12.0 12.86 WED 7 PM 13.6 WED APR 13
SXFS2 16.0 17.43 WED 7 PM 18.2 SAT APR 16
HAWI4 15.0 17.65 WED 9 AM 17.9 THU 7 PM
AKRI4 16.0 18.76 WED 8 PM 19.1 FRI 1 PM
FIRESTEEL CREEK
MTVS2 8.0 7.99 WED 7 PM 8.1 THU 1 AM
LITTLE SIOUX RIVER
SPWI4 10.0 9.85 WED 11 AM 11.0 THU 7 PM
LNNI4 18.0 17.80 WED 8 PM 18.2 FRI 1 PM510
WGUS83 KFSD 211316
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CDT THU APR 21 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
FIRESTEEL CREEK NEAR MOUNT VERNON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC035-211346-
/O.CAN.KFSD.FL.W.0065.000000T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0530Z.110421T0530Z.110421T0530Z.NO/
816 AM CDT THU APR 21 2011
THE FLOOD WARNING IS CANCELLED FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 07AM THURSDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
APRIL 21.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 12 AM
THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.6 FEET BY 7 AM
FRIDAY.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
FIRESTEEL CREEK
MTVS2 8.0 7.93 THU 7 AM 8.0 THU APR 21
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 20, 3:45 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 3:45 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT WED APR 20 2011 .DISCUSSION... FORECAST REMAINS QUITE ACTIVE OVER THE NEXT FEW DAYS. FOR THIS PACKAGE...PRIMARILY USED A BLEND OF THE 00Z NAM AND 00Z/12Z ECMWF. IN THE SHORT TERM...FINAL REMNANTS OF OUR MID AND UPPER TROUGH IS FINALLY BEGINNING TO NUDGE OUT OF THIS AREA. THERE WILL LIKELY BE SOME LINGERING AREAS OF LIGHT RAIN OR LIGHT SNOW THROUGH THE MID MORNING HOURS ACROSS THE NORTHEASTERN QUARTER OF OUR FORECAST AREA. BUT THEN THE UPPER QG FORCING BEGINS TO MOVE EASTWARD FOLLOWED BY DRIER AIR AND A NW SURFACE FLOW...CURRENTLY EVIDENT THROUGHOUT THE WESTERN PLAINS. DID NOT HOWEVER GO STONE CLEAR FOR THE AFTERNOON HOURS...AS MODEL SOUNDINGS MIX RATHER DEEP THROUGH THE LOWEST 1.5 KM...WHICH WILL PROBABLY GIVE FAIR WEATHER CU...ESPECIALLY NOTING THE VERY WET GROUND OVER MANY LOCATIONS. GIVEN THE LATEST MODEL 850MB TEMPS THIS AFTERNOON...STILL LOOKS LIKE HIGHS IN THE MID 40S NORTH...TO LOWER 50S AROUND SIOUX CITY ARE PROBABLY A GOOD BET. TONIGHT...RETURN SE FLOW OF AIR BEGINS AGAIN AS THE SURFACE RIDGE PASSES EASTWARD. FOR LOWS...WENT A TAD BIT NON DIURNAL AS THE FLOW BEGINS TO PICK UP SOME STEAM AFTER MIDNIGHT. MODERATELY STRONG WARM AIR ADVECTION ALSO INCREASES THROUGH THE NIGHT IN ADVANCE OF THE NEXT SHORT WAVE. THIS SHOULD HELP TO SPAWN SOME LIGHT RAIN LATE TONIGHT IN OUR SW ZONES. BUT ELSEWHERE PRECIPITATION WILL BE TOUGH TO FIND DUE TO A DRY AIR MASS. THEN ON THURSDAY...THE WARM AIR ADVECTION AND BROAD ASCENT CONTINUES TO MOVE NE ACROSS OUR FORECAST AREA...WITH THE MAIN CRUX OF THE SHORT WAVE ENERGY STILL TO THE WEST OF THE REGION. ISENTROPIC LIFT IS STRONG...AT LEAST ON THE NAM 40...IN THE 295K-300K LAYER...AND THE S TO SE WINDS BECOME QUITE BRISK. THIS EVENT STILL LOOKS LIKE A HIGH POP...LOW QPF EVENT GENERALLY ALONG AND WEST OF THE I 29 CORRIDOR. FOR NOW...WENT AHEAD AND TOOK OUT THE MENTION OF SNOW WITH THE RAINFALL FOR TWO REASONS. FOR STARTERS...THE LOW LEVEL TEMPERATURES ARE WARMER...SO SURFACE TEMPERATURES ARE MORE MILD THAN PREVIOUSLY FORECAST. SECONDLY...THE RATE OF PRECIPITATION WILL LIKELY NOT BE STRONG ENOUGH TO OVERCOME THE SLIGHTLY MORE MILD AIR OFF THE SURFACE. HOPE THIS WORKS OUT AND AM NOT JUST WISHCASTING ANY SNOW CHANCES AWAY. THURSDAY NIGHT...THIS FIRST BAND OF WARM AIR ADVECTION MOVES ACROSS OUR EASTERN ZONES IN THE EVENING...REPLACED BY SHORT WAVE ENERGY FINALLY MOVING INTO OUR WESTERN ZONES AFTER MIDNIGHT. THEREFORE THE FORECAST BECOMES A BIT TRICKY. FIRST OF ALL AS MENTIONED ABOVE... DID NOT LIKE THE GFS AS IT BRINGS THE UPPER LOW ACROSS WESTERN TO EAST CENTRAL SD. THIS IS ABOUT 100 MILES FURTHER SOUTH THAN THE 00Z NAM...00Z UKMET...AND THE 12Z/00Z ECMWF...WHICH MAKES A BIG DIFFERENCE ESPECIALLY BY FRIDAY. SO THURSDAY EVENING...KEPT LIKELY POPS GOING EAST OF THE JAMES RIVER BUT WITH LIGHT RAINFALL AMOUNTS. ALONG AND WEST OF THE JAMES...MID LEVEL DRYING IS QUITE STRONG SO MENTIONED A THREAT OF DRIZZLE WITH ANY AREAS OF LIGHT RAIN. AFTER MIDNIGHT THURSDAY NIGHT AND THE MID LEVEL DRY AIR HEADING EASTWARD...THE SCENARIO BASICALLY REVERSES WITH DRIZZLE AND AREAS OF LIGHT RAIN EAST OF THE JAMES RIVER. BUT THEN THE NEXT SHORT WAVE ENCROACHES INTO OUR WESTERN ZONES. WITH THE BRISK SE WINDS CONTINUING...ONLY DROPPED LOW TEMPERATURES AN AVERAGE OF 10 DEGREES FROM THURSDAYS HIGHS. THIS SHOULD KEEP THE PRECIPITATION LIQUID... AGAIN STRESSING THAT THE PRECIPITATION RATES DO NOT LOOK STRONG. ON FRIDAY...THE UPPER LOW/SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS. LIGHT RAIN IS AGAIN A GOOD PROBABILITY IN OUR FORECAST AREA DURING THE MORNING. BUT THEN DRY SLOTTING BEGINS TO TAKEOVER ACROSS MANY OF OUR SOUTHERN ZONES BY AFTERNOON...SO CONSEQUENTLY PLACED ONLY CHC OR SLIGHT CHC POPS FOR MUCH OF OUR AREA DURING THE AFTERNOON. EAST CENTRAL SD AND SW MN LOOK TO BE THE FAVORED AREAS FOR ANY LEFTOVER PRECIPITATION FRIDAY AFTERNOON. BELIEVE THERE STILL COULD BE SOME ISOLATED THUNDER IN OUR FAR EASTERN ZONES FRIDAY AFTERNOON AHEAD OF THE SURFACE WIND SHIFT...AS DECENT INSTABILITY EXISTS IN THE 850MB-700MB LAYER. FOR TEMPERATURES...WARMED OUR SW QUARTER IN THE MID TO UPPER 50S WHERE SOME AFTERNOON CLEARING MAY TAKE PLACE. CONVERSELY...MID 40S WILL PROBABLY HOLD SW MN WHERE CLOUDS COULD DOMINATE MOST OF THE DAY. MADE NO MAJOR CHANGES TO THE FORECAST FOR THIS WEEKEND. AM NOT BUYING THE LIGHT PRECIPITATION CHANCE GIVEN BY THE GFS ON SATURDAY AT THIS TIME. /MJF && VARIABLE CEILINGS MVFR TO IFR WILL CONTINUE EASTERN PART OF FORECAST AREA THROUGH 15Z. CEILINGS WILL ALSO BE VARIABLE IN THE WEST THROUGH 15Z BUT WITH A FEW AREAS OF VFR. VISIBILITIES OCCASIONALLY 3-5SM IN LIGHT FOG/BR. AREAS OF VISIBILITIES BELOW 3SM IN MIXED PRECIPITATION WILL LINGER NEAR AND NORTH OF INTERSTATE 90 IN THE EAST UNTIL AROUND 12Z. CEILINGS MAY STABILIZE AT 1-3 THOUSAND FEET FOR A FEW HOURS WITH THE SPREAD OF LOW LEVEL NORTHWEST WINDS OVER AREA THIS MORNING. AFTER 15Z VISIBILITIES SHOULD BECOME VFR AND LOW CEILINGS WILL GRADUALLY DISSIPATE FROM THE SOUTHWEST TO VFR CONDITIONS WHICH ARE EXPECTED OVER THE AREA BY 21/00Z. VFR SHOULD THEN CONTINUE THROUGH 21/12Z EVEN AS RAIN APPROACHES FROM THE SOUTHWEST. AT THIS TIME DRYING TODAY IS EXPECTED TO PREVENT RADIATION FOG LATE TONIGHT AS WINDS GO LIGHT...BUT WILL CHECK THAT OUT MORE WITH TIME. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 20, 5:07 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 507 AM CDT WED APR 20 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 507 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. MINOR FLOODING WILL ALSO OCCUR FOR A FEW DAYS ALONG PARTS OF THE VERMILLION RIVER FROM DAVIS TO DOWNSTREAM OF WAKONDA. FINALLY FOR THE LITTLE SIOUX RIVER...FLOODING WILL CONTINUE FOR THE FORESEEABLE FUTURE FROM AROUND SPENCER TO LINN GROVE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.